My Victoza experience... so far!


#1

Hello!

A little background on me: I'm 33, was diagnosed at age 20 of Type 2 diabetes. I am considered morbidly obese and also have a family history of diabetes. For many years my diabetes was uncontrolled, even when medicated and I have been told I have a very strong resistance to insulin.
My endocrinologist prescribed Victoza last March 2011.

Since then i have been taking 1.2 Victoza daily (at night) as well as 100 units of Levemir at breakfast and 200 units of Levemir at night. In addition, I am also taking 500mg of Metformin twice daily. Prior to the Victoza i was also injecting Novorapid at meals, which I was able to discontinue.

For the first month on Victoza (and I did start at 0.6 and work my way up to 1.2) I had terrible nausea, but very little vomiting, diarrhea and headaches.... the headaches actually lasted almost 3 months. While there was no weight change in this time there was a significant improvement in my A1C... from 11.2 to normal within 6 months!

Fast forward to October 2011.... I got what I thought was a flu, decreased appetitite, .nausea, diarrhea and nasty smelling burps that made me gag. The burps came on all of a sudden one day and since i have been dealing with them day and night, unsuccessfully I might add. I also experience a complete lack of appetite and have lost almost 30lbs in this period.

Now it's the end of December 2011 and i am still dealing with the diarrhea and egg burps EVERY DAY. I have terrible gas! Once the advice of my family doctor, he suggested I stop the Victoza for a week to see if the symptoms I am having go away. I am 3 days in with no victoza and am not seeing any relief from the rotten burps.

I do have a coulple of other medical conditions that are being treated with medications. i am being treated with Tecta 40mg twice daily for acid reflux, been on this for a year now. I am taking 100mg 3 times a day of Dicetel for IBS, been on this for a year as well. I take 5mg of Crestor once daily and have been since I started the Victoza and I am also taking both Ditropan XL and Vesicare for bladder issues. The Ditropan XL I have been taking for years and I started the Vesicare in October 2011. I did stop taking the Vesicare thinking that could be causing my issues but it did not make a difference.

I'm really not sure what to do regarding my Victoza... i want to keep taking it but not if it is what is causing my symptoms. Has anyone else experienced this? Isn't it kind of odd for these symptoms to develop all of a sudden after being on Victoza for over 6 months?

Feedback would be greatly appreciated!!!


#2

Usually, Victoza side effects subside over time, but not always. You might want to call your pharmacist to find out if there could be a reaction between all the meds you take. They're more knowledgeable about drug interactions than doctors.


#3

I used Victoza for a while. Victoza can cause some gastric distress, but you are likely feeling this way because of other things. Victoza is known to cause nausea and some stomach upset, but is not know for burps. It is more known for slowing stomach emptying and causing constipation than for diarrhea.

Do you use a cpap? It can cause you to swallow air, causing burps and gas and messing with your digestion. If you lost weight and reduced your pressure requirements that might happen.

It may also be that you never had the flu and instead had something else. You mention IBS, it may be all related.


#4

Thanks Gerri, I did speak to my pharmacist actually! He thought that only the Victoza could cause those symptoms.


#5

Mandy, you have a lot of meds in you. I can't comment much on your situation, since I.m not a doctor. I could use a little more info to comment though. What is your weight and height? There is a calculator called the BMI (body mass index), which rates your overall ideal weight. If you say you are morbidly obese most likely you will not reach old age. Many of the problems you have most likely are weight and diet issues. I know it's tough to lose weight, but many of the problems you have might go away with weight loss. At one point when diagnosed with D I was 30 lbs overweight. Getting rid of it and changing my diet made controlling D a lot easier. I'm not familiar with Victoza, but the fewer meds you are on the better you will feel.


#6

Wonder how long it takes for Victoza to completely leave the body for you to know.


#7

Hi
I’ve been using victoza for over a month now and Jumped up the dosage each week to 1.2 then 1.8.
I only had diarrhea side effect the very first days.
All of a sudden there came the nasty egg burps and uncomfortable diarrhea after a month use of victoza. The way I went off for 3 day now and it still .
I’m pre diabetic and lost 16 pounds in a month.
Pretty much about my goal.